Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Short sums of multiplicative functions


Author: Vishaal Kapoor
Journal: Proc. Amer. Math. Soc. 140 (2012), 3693-3701
MSC (2010): Primary 11N37
DOI: https://doi.org/10.1090/S0002-9939-2012-11257-2
Published electronically: March 2, 2012
MathSciNet review: 2944710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that on a short interval, $ x < n \leq x+w$, the average value of a complex-valued multiplicative function $ f(n)$ that is sufficiently close to $ 1$ on primes and bounded on prime powers, tends to

$\displaystyle C_f = \prod _{p} \bigg (1-\frac 1p\bigg )\bigg (1+\frac {f(p)}p + \frac {f(p^2)}{p^2} + ...\bigg ),$    

provided the interval is sufficiently long with respect to $ x$.

References [Enhancements On Off] (What's this?)

  • 1. Olivier Bordellès, On short sums of certain multiplicative functions, JIPAM, Journal of Inequalities in Pure and Applied Mathematics 3 (2002), no. 5, Article 70, 6 pp. (electronic). MR 1966505 (2004a:11097)
  • 2. -, Corrigendum to: ``On short sums of certain multiplicative functions'', JIPAM, Journal of Inequalities in Pure and Applied Mathematics 5 (2004), no. 3, Article 81, 3 pp. (electronic). MR 2084890 (2005d:11141)
  • 3. Michael Filaseta and Ognian Trifonov, The distribution of fractional parts with applications to gap results in number theory, Proc. London Math. Soc. (3) 73 (1996), no. 2, 241-278. MR 1397690 (2000i:11110)
  • 4. S. W. Golomb, Powerful numbers, Amer. Math. Monthly 77 (1970), 848-855. MR 0266878 (42:1780)
  • 5. M. N. Huxley and P. Sargos, Points entiers au voisinage d'une courbe plane de classe $ C^n$, Acta Arith. 69 (1995), no. 4, 359-366. MR 1318755 (96a:11065)
  • 6. Martin N. Huxley and Patrick Sargos, Points entiers au voisinage d'une courbe plane de classe $ C^n$. II, Funct. Approx. Comment. Math. 35 (2006), 91-115. MR 2271609 (2007m:11092)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11N37

Retrieve articles in all journals with MSC (2010): 11N37


Additional Information

Vishaal Kapoor
Affiliation: Google, 1600 Amphitheatre Parkway, Mountain View, California 94043

DOI: https://doi.org/10.1090/S0002-9939-2012-11257-2
Received by editor(s): October 6, 2010
Received by editor(s) in revised form: April 21, 2011
Published electronically: March 2, 2012
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society